Author Topic: "The (prescription) drugs don't work"  (Read 3033 times)

Offline Noble

  • Member
  • *
  • Posts: 2
Ummmmmmm... hello  :)

I've been on the same antibiotic prescription drugs for just over the last 2 years, and it struck me that I first noticed my 'man breasts' develop during this period. It's hard to remember exactly when I first noticed, it's not like you wake up one morning and say "Well, where the hell did these come from?".

Of course it is possible that it's purely coincidental. As for other factors, perhaps the effects of puberty were fully kicking in, but that seems fairly unlikely given that I'm 22 now. I'm quite slim as well (just under 10 stone, 5ft 9) and have been for nearly all my life, apart from when I had a bit of excess puppy fat (an extra stone or so?) for a year or so when I was 19/20. So it seems weight wouldn't have been a factor really.

I've read that certain drugs can be a cause of gyne, but cannot find any info about Oxytetracycline (an antibiotic) which is what I'm on. I've halved my dosage from the start of this year and hopefully will be able to come off it sometime this year.

Anyways enough of my inarticulate self-indulgent ramblings, does anyone think there's anything in this? If so, will the gyne reduce after you stop taking them? Does anyone happen to be a pharmaceutical genius and knows more about Oxytetracycline specifically?  ???

Thanks...

Linkback: https://www.gynecomastia.org/forum/index.php?topic=5049.0

Offline crow

  • Gold Member
  • ****
  • Posts: 332
  • All a big help thanks
Quote
Ummmmmmm... hello  :)

I've been on the same antibiotic prescription drugs for just over the last 2 years, and it struck me that I first noticed my 'man breasts' develop during this period. It's hard to remember exactly when I first noticed, it's not like you wake up one morning and say "Well, where the hell did these come from?".

Of course it is possible that it's purely coincidental. As for other factors, perhaps the effects of puberty were fully kicking in, but that seems fairly unlikely given that I'm 22 now. I'm quite slim as well (just under 10 stone, 5ft 9) and have been for nearly all my life, apart from when I had a bit of excess puppy fat (an extra stone or so?) for a year or so when I was 19/20. So it seems weight wouldn't have been a factor really.

I've read that certain drugs can be a cause of gyne, but cannot find any info about Oxytetracycline (an antibiotic) which is what I'm on. I've halved my dosage from the start of this year and hopefully will be able to come off it sometime this year.

Anyways enough of my inarticulate self-indulgent ramblings, does anyone think there's anything in this? If so, will the gyne reduce after you stop taking them? Does anyone happen to be a pharmaceutical genius and knows more about Oxytetracycline specifically?  ???

Thanks...



Sounds to me their growing or you just started to be aware of this......If so try to find out by going to a Ps, they can tell yo better......The drug i dont know if this would do this but some are known to...

All the best 8)
This is a great site and all should be proud to take part........

Offline Paa_Paw

  • Senior Moderator
  • Senior Member
  • *****
  • Posts: 4780
There is a lot that you are not saying. The usual treatment with Oxytetracycline is about a week. Why have you been on it for so long as two years? Are you taking any other medications? Are you taking any herbs, vitamins, or non-prescription medications?
Grandpa Dan

Offline Noble

  • Member
  • *
  • Posts: 2
Only one week? I didn't know that, I'm just following my doctors advice I guess. Although the more I think about it the more I think I should stop taking them, he also mentioned recently that I could come off them sometime if I felt comfortable.

I'm not taking any other medications at all (prescription or otherwise) or any vitamins or herbs - well apart from a lot of tea drinking :) . I have a healthy diet too, if that's of any relevance.

Offline Hypo-is-here

  • Senior Member
  • *****
  • Posts: 2210
Some antibiotics have a cause and effect relationship with gynecomastia such as;

Isoniazid
Ketoconazole (strong relationship)
Metroidazole

Whether the antibiotic you are referring to has such a relationship I cannot say.

If you are concerned you should seek the advice of an endocrinologist with an interest in reproductive issues.




 

SMFPacks CMS 1.0.3 © 2021